Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2012, 10:03 PM CDT for Marion County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 10:03 PM CDT (03:03 UTC)
- Expired
- Mar 31, 2012, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 10:25 PM CDT | HAIL 1.75 | 5 Sw Shotsville, AL | STORM CHASER REPORTED GOLF BALL HAIL FALLING NEAR THE STATE LINE ON U.S. HIGHWAY 78. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KBMX 010303
SVRBMX
ALC093-010345-
/O.NEW.KBMX.SV.W.0092.120401T0303Z-120401T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1045 PM CDT
* AT 959 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF TREMONT...OR 9 MILES SOUTH OF RED BAY...AND MOVING
SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTON...SHOTTSVILLE...BEXAR AND BYRD.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 14...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3432 8806 3405 8800 3406 8821 3431 8818
3433 8817
TIME...MOT...LOC 0304Z 355DEG 23KT 3428 8818
$$
GRANTHAM2 follow-up statements
503
WWUS54 KBMX 010321
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 PM CDT SAT MAR 31 2012
ALC093-010345-
/O.CON.KBMX.SV.W.0092.000000T0000Z-120401T0345Z/
MARION AL-
1021 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARION COUNTY UNTIL 1045 PM CDT...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF TREMONT...OR 11 MILES WEST OF HAMILTON...MOVING SOUTH AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
BYRD.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 11...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3413 8821 3429 8818 3430 8809 3405 8800
3406 8821
TIME...MOT...LOC 0321Z 355DEG 23KT 3417 8817
$$
GRANTHAM373
WWUS54 KBMX 010331
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SAT MAR 31 2012
ALC093-010345-
/O.CON.KBMX.SV.W.0092.000000T0000Z-120401T0345Z/
MARION AL-
1031 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARION COUNTY UNTIL 1045 PM CDT...
AT 1025 PM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE
HAIL NEAR THE STATE LINE ON HIGHWAY 78. THIS STORM IS ALSO CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF DETROIT...OR 10 MILES WEST OF
HAMILTON...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BYRD.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 11...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3413 8821 3429 8818 3430 8809 3405 8800
3406 8821
TIME...MOT...LOC 0330Z 355DEG 23KT 3411 8816
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:00 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 31, 7:00 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SAT MAR 31 2012 .UPDATE... AVIATION DISCUSSION. && .AVIATION... 00Z TAF DISCUSSION. TS COMPLEX MOVING SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA THIS EVENING. STORMS HAVE A HISTORY OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL. THESE STORMS WILL AFFECT BHM...ANB...AND EET. STORMS ARE GENERALLY ORIENTED AHEAD OF AND ALONG A BROKEN LINE. HAVE CHOSEN TO USE PREVAILING AND/OR TEMPOS FOR THIS ACTIVITY. WILL MAKE ADJUSTMENTS AS NEEDED...BUT STRONGER STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND LARGE HAIL. NOT AS CONFIDENT THAT ACTIVITY WILL MAKE IT TO TCL BEFORE DIMINISHING...OR AT LEAST NOT CONTAINING ANY LIGHTNING. HOWEVER...WILL CARRY VCTS FOR SEVERAL HOURS AFTER 04Z. AS CLOUD COVER SHIFTS SOUTHWARD...EXPECT PATCHY FOG TO DEVELOP ACROSS THE NORTHERN TERMINALS. VIS REDUCTIONS WILL DEPEND ON WHETHER HIGH CLOUDS REMAIN ACROSS THE AREA...AND WHETHER WINDS DIMINISH. BUT GIVEN THE WET SURFACE CONDITIONS POST RAINFALL...EXPECT AT LEAST PATCHY FOG WITH MVFR VIS. DO NOT EXPECT RAIN COMPLEX TO AFFECT MGM AND TOI TONIGHT...BUT CLOUD COVER SHOULD SPREAD OVER THE AREA. DEPENDING ON DEPTH OF CLOUD DECK AND HOW LONG CLOUDS REMAIN ACROSS THE AREA...WIDESPREAD FOG DEVELOPMENT COULD BE HAMPERED. THIS AREA DID RECEIVE RAINFALL THIS MORNING..AND PATCHY MVFR FOG REMAINS POSSIBLE. 14 && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE CROSSOVER TEMPERATURE. THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO PRODUCE A CAPPING INVERSION. .LONG TERM...WEDNESDAY THROUGH SATURDAY. THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST. 58/ROSE && .CLIMATE... AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR RECORDS. SUNDAY APRIL 1 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 86 1974 MONTGOMERY 87 1974 TUSCALOOSA 87 1970/1978 ANNISTON 87 1974 MONDAY APRIL 2 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 85 2006 MONTGOMERY 88 2006 TUSCALOOSA 88 2006 ANNISTON 87 1978 TUESDAY APRIL 3 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 87 1999 MONTGOMERY 87 1999 TUSCALOOSA 86 1963 ANNISTON 89 1999 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 54 85 58 86 59 / 30 20 10 10 10 ANNISTON 56 87 60 86 60 / 30 20 10 10 10 BIRMINGHAM 62 87 63 86 63 / 20 20 10 10 10 TUSCALOOSA 60 88 60 87 61 / 20 20 10 10 10 CALERA 60 87 62 85 62 / 20 20 10 10 10 AUBURN 60 85 63 84 63 / 20 20 10 10 10 MONTGOMERY 60 88 61 87 62 / 20 20 10 10 10 TROY 58 86 60 86 60 / 20 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 8:21 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 PM CDT SAT MAR 31 2012 ALZ011>015-017>050-020130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 821 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY MORNING HOURS TONIGHT...MAINLY FOR AREAS WEST OF INTERSTATE 65. THE PRIMARY THREAT FROM ANY SEVERE STORMS ARE LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A SECONDARY THREAT. AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY. MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY STILL BE CHANGES AS WE APPROACH THESE DAYS. WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL HAZARDOUS DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TONIGHT AND EARLY NEXT WEEK. 14
In the hours before
Local storm report, Mar 31, 8:55 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL NW BIRMINGHAMPORT 33.57N 87.11W
03/31/2012 E3.00 INCH JEFFERSON AL BROADCAST MEDIA
3 INCH HAIL REPORTED AT BLUFF CREEK ON THE WARRIOR RIVER.
&&
KSUMRALLSpecial weather statement, Mar 31, 9:10 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT SAT MAR 31 2012
ALZ034-035-041-010300-
AUTAUGA AL-BIBB AL-CHILTON AL-
910 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...WESTERN
CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 1000 PM CDT...
AT 908 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHBY...OR 8 MILES SOUTH OF MONTEVALLO...MOVING
SOUTH AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JEMISON...
LAWLEY...
CHILTON COUNTY MOTOR SPORTS PARK...
MAPLESVILLE...
POOLES CROSSROADS...
&&
LAT...LON 3264 8692 3265 8691 3267 8693 3305 8700
3306 8692 3305 8689 3307 8688 3307 8686
3307 8678 3263 8663 3258 8690
TIME...MOT...LOC 0210Z 347DEG 21KT 3298 8687
GRANTHAMSpecial weather statement, Mar 31, 9:12 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 912 PM CDT SAT MAR 31 2012 ALZ013-015-023-010300- FAYETTE AL-TUSCALOOSA AL-WALKER AL- 912 PM CDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER...NORTHERN TUSCALOOSA AND EASTERN FAYETTE COUNTIES UNTIL 1000 PM CDT... AT 908 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF KANSAS...OR 8 MILES SOUTH OF CARBON HILL...MOVING SOUTH AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BERRY... BOLEY SPRINGS... WEST CORONA... CORONA... THE WYE... && LAT...LON 3354 8733 3346 8758 3383 8766 3386 8746 TIME...MOT...LOC 0212Z 357DEG 22KT 3376 8757 GRANTHAM
Special weather statement, Mar 31, 9:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT MAR 31 2012
ALZ034-010330-
BIBB AL-
939 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 1030 PM CDT...
AT 937 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WOODSTOCK JUNCTION...OR 15 MILES NORTH OF
CENTREVILLE...MOVING SOUTH AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTREVILLE...
BRENT...
WEST BLOCTON...
WEST CENTREVILLE...
SIX MILE...
&&
LAT...LON 3313 8720 3318 8720 3323 8714 3294 8690
3286 8718 3313 8722
TIME...MOT...LOC 0239Z 341DEG 24KT 3317 8717
GRANTHAMSpecial weather statement, Mar 31, 9:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT SAT MAR 31 2012
ALZ035-040-041-010345-
AUTAUGA AL-CHILTON AL-DALLAS AL-
956 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUTAUGA...NORTHEASTERN
DALLAS AND SOUTHWESTERN CHILTON COUNTIES UNTIL 1045 PM CDT...
AT 951 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARNELL...OR 12 MILES NORTHEAST OF VALLEY GRANDE...
MOVING SOUTH AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURNSVILLE...
MULBERRY...
GARDNER ISLAND...
TYLER...
VALLEY CREEK JUNCTION...
&&
LAT...LON 3272 8699 3274 8677 3236 8670 3241 8672
3239 8674 3239 8678 3233 8678 3231 8680
3234 8682 3232 8685 3230 8683 3227 8686
3223 8681 3223 8682 3222 8697
TIME...MOT...LOC 0256Z 353DEG 25KT 3263 8687
GRANTHAMSpecial weather statement, Mar 31, 9:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 PM CDT SAT MAR 31 2012
ALZ011-010345-
MARION AL-
957 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
1045 PM CDT...
AT 954 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF RED BAY...MOVING SOUTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WESTON...
SHOTTSVILLE...
BEXAR...
BYRD...
&&
LAT...LON 3432 8806 3405 8800 3406 8821 3430 8819
3433 8817
TIME...MOT...LOC 0258Z 355DEG 23KT 3431 8818
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:13 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Mar 31, 7:15 PM CDT | Special Weather Statement | BMX | Clay, Randolph, Talladega | 45 min |
| Mar 31, 7:23 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 52 min |
| Mar 31, 7:39 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 51 min |
| Mar 31, 7:55 PM CDT | Special Weather Statement | BMX | Chambers, Coosa, Elmore, Lee, Tallapoosa | 50 min |
| Mar 31, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 47 min |
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 46 min |
| Mar 31, 8:21 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Mar 31, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 47 min |
| Mar 31, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 39 min |
| Mar 31, 8:44 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 106 min |
| Mar 31, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 46 min |
| Mar 31, 9:10 PM CDT | Special Weather Statement | BMX | Chilton | 50 min |
| Mar 31, 9:12 PM CDT | Special Weather Statement | BMX | Walker | 48 min |
| Mar 31, 9:39 PM CDT | Special Weather Statement | BMX | Bibb | 51 min |
| Mar 31, 9:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Mar 31, 9:57 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| Mar 31, 10:39 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 51 min |
| Mar 31, 11:29 PM CDT | Special Weather Statement | BMX | Lamar | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.